remeron/xanax/and anxiety in general

  • i have suffered from severe panic attacks and general anxiety disorder since i was 14. a few things, first of all, im on remeron for sleep. a few years after being on this, my doctor told me that patients gain around 5lbs/year while taking it. (thanks for waiting til id been on it for FIVE years to tell me). i also have heard that xanax causes weight gain. im wondering if anyone on this medication has had similar experiences?

    also, my mom and i got in an argument last night and i ruined my whole day by stuffing my face. ive noticed as i diet that anxiety tends to rule over motivation and that when i get anxious, i eat. is this a problem for anyone else?
  • I take a Xanax every now and then for anxiety. It really does the trick quickly.

    As far as weight gain I don't know because I don't take it all the often. It is highly addictive so you need to beware. (that is why I don't take it often)

    mgf~
  • From my experience, when Remeron causes weight gain it does it VERY quickly. I was on it about ten years ago and I gained thirty pounds in six weeks. Obviously not a good drug for me! My doc took me off of it. She said that it came to light that is wasn't a good drug for binge eaters (me, again).

    I also have panic disorder - started in my twenties. Xanax honestly saved my life. I was scared to take it - to be addicted - but my doctor told me that I would be taking it not as an addict but as a PATIENT. Big difference. I went from hiding in my apartment to getting a job and making new friends in the first month. I took it for ten years. I went off of it WITH my doctor's help because it can have physical withdrawal.

    I guess my main point here is that, yes, some drugs do have weight gain as a factor but working closely with your doctor, and making sure they know your eating/weight history, is crucial. Taking meds under a doctor's care can really be a life-saving event! Best of luck to you!!
  • I had a similiar experience as Millie and so did my sister. I think remeron is a huge weight gainer... I was constantly hungry and even when I ate I wanted more half hour later... I gained about 40 pounds in a couple months... My doctor said remeron will do this. My sister had diff doctor who said same thing. I would try to seek an alternative..
    I'm personally against xanax and other benzodiazepams at any dose ...(google benzo withdrawal) in me they are very addictive and a nightmare to come off of... I had a horrible withdrawal symptoms when I tried coming off too quickly.. It took a year to do properly... I take seroquel for anxiety, 25mg which is working well ... and a little safer for me. Good luck and ask a lot of questions before taking anti-anxiety meds, some doctors will pass out anything...